MAUDE Adverse Event Report: MEDTRONIC IRELAND SPRINTER OTW; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC IRELAND SPRINTER OTW; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number SPR1512W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to use a sprinter over the wire balloon catheter to treat a severely calcified vessel.It was reported that the balloon ruptured when inflated.The balloon was removed intact following rupture.No adverse outcome to patient.
 
Additional Manufacturer Narrative
The device was inspected before use with no issues.Negative prep/purging was performed prior to use with no issues noted.The device was being used to pre-dilate the lesion.Resistance was noted while advancing the device to the lesion due to the calcification.No excessive force was used.No drop in pressure noted on the inflation device.The burst occurred on subsequent inflation.The physician completed the procedure.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPRINTER OTW
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6597249
Report Number9612164-2017-00638
Device Sequence Number13688917
Product Code LOX
UDI-Device Identifier00885074197012
UDI-Public00885074197012
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2018
Device Catalogue NumberSPR1512W
Device Lot Number0008184928
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by Manufacturer06/28/2017
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR